I did seem to flare after taking the pill, and you have to be careful because if you're having excessive diarrhea, you might not even give the pill time to absorb, thus decreasing its effectiveness.
I've been using the NuvaRing for two years now and have had NO problems. You just leave it in place for three weeks and then take it out for one and have a regular, predictable period. It might take a month or two if yours aren't regular now (mine NEVER were) but they will regulate with it. Also, I used to have such heavy periods that I would have to wear a super plus tampon AND a pad because I would bleed through them like crazy, but now I usually have one or two heavy days, then maybe two or three light days and that's it, for a period that typically lasts three/four days.
Also it has never caused a flare and I think it's because it's a lower dose than the pill (but still just as effective)
Female, 23, Ulcerative colitis (pancolitis) since 1999; GERD; gastritis; osteopenia in femur head & lumbar region of the spine from long term prednisone use.
Currently unmedicated and flaring :(
Waiting for my appointment with the new GI on July 18th. Insurance finally kicked in, hooray!